Alert archive / Arkansas / River Flood Warnings in 2017
River Flood Warning 70, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Aug 13, 2017, 11:04 AM CDT for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at Aug 15, 2017, 12:08 AM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 11:04 AM CDT (16:04 UTC)
- In effect from
- Aug 15, 2017, 12:08 AM CDT
- Expired
- Aug 20, 2017, 8:51 AM CDT
- In force
- 5 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 11.11 ft at Aug 19, 2017, 8:00 AM CDT.
- Action stage
- 10.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
249 WGUS44 KSHV 131605 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1104 AM CDT Sun Aug 13 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-141604- /O.NEW.KSHV.FL.W.0070.170815T0508Z-000000T0000Z/ /SPHL1.1.ER.170815T0508Z.170816T1800Z.000000T0000Z.NO/ 1104 AM CDT Sun Aug 13 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat Near Springhill. * from late Monday night until further notice...or until the warning is cancelled. * AT 10:00 AM Sunday The stage was 5.9 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by early Tuesday morning and continue to rise to near 12.5 feet by Wednesday early afternoon. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$
9 follow-up statements
179 WGUS84 KSHV 140110 FLSSHV Flood Statement National Weather Service Shreveport LA 810 PM CDT Sun Aug 13 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-150110- /O.EXT.KSHV.FL.W.0070.170815T0742Z-000000T0000Z/ /SPHL1.1.ER.170815T0742Z.170816T1800Z.000000T0000Z.NO/ 810 PM CDT Sun Aug 13 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * from late Monday night until further notice...or until the warning is cancelled. * At 7:00 PM Sunday The stage was 5.8 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by early Tuesday morning and continue to rise to near 12.5 feet by Wednesday early afternoon. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
474 WGUS84 KSHV 141457 FLSSHV Flood Statement National Weather Service Shreveport LA 957 AM CDT Mon Aug 14 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-151457- /O.EXT.KSHV.FL.W.0070.170816T2100Z-170819T0300Z/ /SPHL1.1.ER.170816T2100Z.170817T1200Z.170818T0900Z.NO/ 957 AM CDT Mon Aug 14 2017 The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * from Wednesday afternoon to Friday evening...or until the warning is cancelled. * At 900 AM Monday the stage was 6.0 feet. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast...Rise above flood stage by Wednesday afternoon and continue to rise to near 11.5 feet by Thursday morning. The bayou will fall below flood stage by Friday morning. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
686 WGUS84 KSHV 150124 FLSSHV Flood Statement National Weather Service Shreveport LA 824 PM CDT Mon Aug 14 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-160124- /O.CON.KSHV.FL.W.0070.170816T2100Z-170819T0300Z/ /SPHL1.1.ER.170816T2100Z.170817T1200Z.170818T0900Z.NO/ 824 PM CDT Mon Aug 14 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * from Wednesday afternoon to Friday evening...or until the warning is cancelled. * At 8:00 PM Monday The stage was 6.8 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by Wednesday afternoon and continue to rise to near 11.5 feet BY Thursday morning. The river will fall below flood stage by Friday morning. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
872 WGUS84 KSHV 151524 FLSSHV Flood Statement National Weather Service Shreveport LA 1024 AM CDT Tue Aug 15 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-161524- /O.EXT.KSHV.FL.W.0070.170817T1800Z-170819T0000Z/ /SPHL1.1.ER.170817T1800Z.170817T1800Z.170818T0600Z.NO/ 1024 AM CDT Tue Aug 15 2017 The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * from Thursday afternoon to Friday evening...or until the warning is cancelled. * At 1000 AM Tuesday the stage was 7.2 feet. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou is expected to rise to near flood stage during Thursday early afternoon. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
360 WGUS84 KSHV 161554 FLSSHV Flood Statement National Weather Service Shreveport LA 1054 AM CDT Wed Aug 16 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-171554- /O.EXT.KSHV.FL.W.0070.170818T0600Z-170819T0600Z/ /SPHL1.1.ER.170818T0600Z.170818T0600Z.170818T1200Z.NO/ 1054 AM CDT Wed Aug 16 2017 ...The flood warning extended until late Friday night...The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * from late Thursday night to late Friday night...or until the warning is cancelled. * At 1000 AM Wednesday the stage was 7.5 feet. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou is expected to rise to near flood stage early Friday morning. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
149 WGUS84 KSHV 171508 FLSSHV Flood Statement National Weather Service Shreveport LA 1008 AM CDT Thu Aug 17 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-181508- /O.EXT.KSHV.FL.W.0070.170819T0000Z-170820T0000Z/ /SPHL1.1.ER.170819T0000Z.170819T0000Z.170819T0600Z.NO/ 1008 AM CDT Thu Aug 17 2017 ...The flood warning extended until Saturday evening...The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * from Friday evening to Saturday evening...or until the warning is cancelled. * At 900 AM Thursday The stage was 9.1 feet. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou is expected to rise to near flood stage during Friday evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
920 WGUS84 KSHV 181450 FLSSHV Flood Statement National Weather Service Shreveport LA 950 AM CDT Fri Aug 18 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-191450- /O.EXT.KSHV.FL.W.0070.170819T0000Z-170820T0600Z/ /SPHL1.1.ER.170819T0000Z.170819T0000Z.170819T1200Z.NO/ 950 AM CDT Fri Aug 18 2017 ...The flood warning extended until late Saturday night...The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * from this evening to late Saturday night...or until the warning is cancelled. * At 900 AM Friday The stage was 10.6 feet. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou is expected to rise to near flood stage this Friday evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
548 WGUS84 KSHV 191445 FLSSHV Flood Statement National Weather Service Shreveport LA 945 AM CDT Sat Aug 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-201445- /O.EXT.KSHV.FL.W.0070.000000T0000Z-170822T1800Z/ /SPHL1.1.ER.170819T0500Z.170820T1200Z.170822T0000Z.NO/ 945 AM CDT Sat Aug 19 2017 ...The flood warning extended until Tuesday afternoon...The flood warning continues for the Bayou Dorcheat Near Springhill. * until Tuesday afternoon...or until the warning is cancelled. * At 9:00 AM Saturday The stage was 11.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 11.4 feet by tomorrow morning. The river will fall below flood stage Monday evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
971 WGUS84 KSHV 201351 FLSSHV Flood Statement National Weather Service Shreveport LA 851 AM CDT Sun Aug 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-201421- /O.CAN.KSHV.FL.W.0070.000000T0000Z-170822T1800Z/ /SPHL1.1.ER.170819T0500Z.170819T1545Z.170820T0000Z.NO/ 851 AM CDT Sun Aug 20 2017 The flood warning is cancelled for the Bayou Dorcheat Near Springhill. * At 8:00 AM Sunday The stage was 10.5 feet. * Fell below flood stage at 7:00 PM Saturday. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to 9.7 feet by tomorrow morning. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 13, 10:26 AM CDT, 38 minutes earlier.
Area forecast discussion, Aug 13, 10:26 AM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1026 AM CDT Sun Aug 13 2017 .DISCUSSION... Heavy precipitation has moved out of much of the watch area. Therefore, the flash flood watch has been cancelled. Precipitation to gradually shift east today and possibly increase in intensity later this afternoon as weak ripples in upper-level flow move across the ArkLaTex. Latest hires model outputs suggest scattered to numerous convection mainly along I-20 and points southward this afternoon. Rain rates may be locally heavy at times, but eastward movement of convection should be sufficient to mitigate any widespread flood concerns. Otherwise, considering the dynamic pattern across the region, current forecast is in good shape. Made a few adjustments to align with latest trends. /05/ && .PREV DISCUSSION... /issued 742 AM CDT Sun Aug 13 2017/ AVIATION... For the 13/12Z TAF period, a mix of flight categories this period as VFR conditions have held overnight at most sites except where convection has been ongoing at TXK. Patchy fog has also developed at a few sites with 5 SM vsby, but expect further reduction where heavy rainfall occurs with expanding showers and thunderstorms as the day progresses. Cigs will also fluctuate during these periods of heavier convection, becoming intermittently MVFR and possibly IFR at times. Stronger storms will also have the potential for frequent lightning and gusty winds. Otherwise, winds will trend more S/SE with speeds generally 5-10 kts during the daytime hours and then dropping off slightly after 14/00Z. Convection may linger through the evening and overnight period, but have only included VCTS for now after 14/03Z. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 85 76 93 78 / 60 60 30 10 MLU 86 75 89 75 / 60 60 40 20 DEQ 80 72 87 74 / 50 40 60 30 TXK 81 74 90 76 / 60 60 50 20 ELD 79 73 87 75 / 70 60 50 20 TYR 87 76 94 78 / 50 50 20 10 GGG 86 76 94 78 / 50 50 20 10 LFK 92 77 95 77 / 30 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/19
Hazardous weather outlook, Aug 13, 6:55 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 655 AM CDT Sun Aug 13 2017 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 131700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion- 655 AM CDT Sun Aug 13 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms, some of which will contain locally heavy rainfall, will continue this morning across much of Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, near and north of a stationary front and upper level disturbance approaching from the west. Additional rainfall amounts of one to three inches, with isolated higher amounts in excess of four inches are possible through this afternoon across the area, where a Flash Flood Watch remains in effect until 7 pm. As the grounds are saturated, this additional heavy rainfall will runoff, and could result in flash flooding. In addition, locally gusty winds will be possible in the stronger storms, which may uproot trees given the saturated soils. The threat for heavy rainfall and flooding will diminish this afternoon as the showers and thunderstorms become more scattered, but an isolated threat for flash flooding will continue tonight as additional scattered showers and thunderstorms redevelop near and north of the stationary front over Northeast Texas and Southwest Arkansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The weak frontal boundary will begin to slowly lift back north into Southeast Oklahoma and Southwest Arkansas Monday, but still focus scattered shower and thunderstorm development Monday in advance of another upper level disturbance that will move into Eastern Oklahoma and Western Arkansas. Brief heavy rainfall and locally gusty winds will be possible over these areas Monday, with minor flooding of low lying, poor drainage areas possible. This front will lift north of the region by Tuesday, with showers and thunderstorms expected to become more isolated through the end of the week as an upper level ridge of high pressure builds over the region. This will result in a return to the heat, with afternoon temperatures climbing back into the lower and mid 90s. When combined with the humidity, heat indices will range between 100 and 105 degrees each day. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed today and tonight for rainfall and flood reports across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 131700- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 655 AM CDT Sun Aug 13 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will be possible today across East Texas and North Louisiana, with the rains expected to be most concentrated along and north of the Interstate 20 corridor. Brief heavy rainfall and locally gusty winds will be possible from the stronger storms, with minor flooding of low lying, poor drainage areas possible across portions of East Texas and Northwest Louisiana near the Interstate 20 corridor. While these storms may diminish this evening, additional scattered showers and thunderstorm development is expected later tonight along Interstate 20, near a stationary front and associated upper level disturbance. Thus, the threat for brief heavy rainfall and minor flooding of low lying, poor drainage areas will continue overnight for these areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms will diminish Monday across East Texas and North Louisiana as the surface boundary lifts north into Southeast Oklahoma and Southwest Arkansas. However, temperatures will return to the mid 90s Monday through Saturday, with showers and thunderstorms more isolated to widely scattered. When combined with the humidity, heat indices will near if not exceed 105 degrees across much of the area each day. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed today and tonight. 15
In the hours before
Special weather statement, Aug 13, 5:55 AM CDT, 5 hours 9 minutes before
Special Weather Statement National Weather Service Shreveport LA 555 AM CDT SUN AUG 13 2017 TXZ096-108>110-131145- Camp TX-Red River TX-Franklin TX-Titus TX- 555 AM CDT SUN AUG 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...TITUS...NORTHWESTERN CAMP AND SOUTHERN RED RIVER COUNTIES UNTIL 645 AM CDT... At 554 AM CDT, Doppler radar was tracking a strong line of thunderstorms near Hagansport, moving east at 35 mph. Winds in excess of 40 mph will be possible with this line of storms. Locations impacted include... Mount Pleasant, Hagansport, Boxelder, Mount Vernon, Bogata, Cason, Wilkerson, Cookville, Purley, Winfield, Talco, Miller's Cove, Rocky Mound, Hopewell, Harts Bluff, Monticello, Cuthand, Roeder, Harvard and Cypress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this line of storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this line of storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This line of storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3355 9531 3358 9480 3302 9482 3302 9531 TIME...MOT...LOC 1054Z 273DEG 29KT 3328 9527 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:24 PM CDT | Special Weather Statement | SHV | Sevier | 66 min |
| Aug 13, 3:37 AM CDT | Areal Flood Advisory | SHV | Little River, Miller | 3 hr |
| Aug 12, 8:02 PM CDT | Special Weather Statement | SHV | Natchitoches, Sabine | 43 min |
Nearby
River Flood Warnings in Arkansas, 2017River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.